| Catalog Number |
400SMTSFT3H08 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/08/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.The pusher assembly was kinked approximately 142.0 and 143.5 cm from the proximal end.The embolization coil was undamaged and intact with the pusher assembly.Conclusions: evaluation of the returned smart coil revealed the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement of the smart coil within its introducer sheath.During functional testing, the smart coil was able to advance through its introducer sheath and a demonstration microcatheter with resistance while advancing the pusher assembly mid-joint through the introducer sheath friction lock.Further evaluation revealed pusher assembly kinks.These kinks were likely incidental to the reported complaint.The non-penumbra microcatheter identified in the complaint was not returned for evaluation.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the anterior communicating artery (acom) using penumbra smart coils (smart coils).During the procedure, while attempting to advance a smart coil through a non-penumbra microcatheter in the target vessel, the smart coil would not advance past the hub of the microcatheter; therefore, the smart coil was removed.The procedure was completed using another smart coil with the same microcatheter.There was no report of an adverse effect to the patient.